Chapter 42: Antifungal Test, Intravenous, Pharmacology for Nurses: Practical Applications
The key terms in the Pharmacology course include Antifungal Test, Intravenous, Amphotericin B, Nurse, Medication, Patient, Intravenous (IV) Infusion of Amphotericin B, Pharmacology for Nurses: Practical Applications
During an intravenous (IV) infusion of amphotericin B, a patient develops tingling and numbness in his toes and fingers. What will the nurse do first?
Nothing; these are expected side effects of this medication.
Reduce the infusion rate gradually until the adverse effects subside.
Discontinue the infusion immediately.
Administer the medication by rapid IV infusion to reduce these effects.
Once the intravenous infusion of amphotericin B has begun, vital signs must be monitored frequently to assess for adverse reactions such as cardiac dysrhythmias, visual disturbances, paresthesias (numbness or tingling of the hands or feet), respiratory difficulty, pain, fever, chills, and nausea. If these adverse effects or a severe reaction occur, the infusion must be discontinued (while the patient is closely monitored) and the prescriber contacted. The other options are incorrect.
The nurse is reviewing instructions for vaginal antifungal drugs with a patient. Which statement by the nurse is an appropriate instruction regarding these drugs?
“Abstain from sexual intercourse until the treatment has been completed and the infection has resolved.”
“The medication can be stopped when your symptoms are relieved.”
“Discontinue this medication if menstruation begins.”
“Daily douching is part of the treatment for vaginal fungal infections.”
Female patients taking antifungal medications for the treatment of vaginal infections need to abstain from sexual intercourse until the treatment has been completed and the infection has resolved. The medication needs to be taken for as long as prescribed. Instruct patients to continue to take the medication even if they are actively menstruating. Douching is not an appropriate intervention.
Select the answer below that is not true of Candidiasis.
1. Candidiasis is a multi cellular organism
2. Candidiasis may occur in patients taking broad spectrum antibiotics.
3. Candidiasis may occur in patients taking Prednisone.
4. Candidiasis may occur in the mouth.
Prior to the Nurse Practitioner prescribing oral Lamisil to Mr. Jone for treatment of onychomycosis a lab test must be ordered. Select the correct answer below.
2. Total bilirubin
Select the drug of choice in treating severe systemic mycoses.
d. Amphotericin B
Select the answer that is true of of Yeasts?
a. It is a multi cellular organism.
b. It causes athlete’s foot.
c. It is a single celled organism that reproduces by ” budding “.
d. It can cause Mycosis.